MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM
Model Number 380614-11
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.Fse replaced the universal surgical manipulator (usm) to correct the reported problem.The system was tested and verified as ready for use.Isi did receive a da vinci product involved with this complaint to perform failure analysis.The usm was analyzed and found in system logs, the 32056 error was found indicating axes controller arm (aca) in universal surgical manipulator (usm) 2 failed to initialize i2c device on the usm ac 2c axis, confirming the fault occurred in the field.Upon visual inspection, no issues were found that would be related to the reported event.The usm was installed onto a patient side cart fixture test platform (pftp) where usm agc current failed was found to be failing on the ac 2c axis.The complaint was confirmed based on the field evaluation and failure analysis, which indicates that the device may have contributed to the customer reported issue.The probable root cause can be attributed to the yaw searchlight sensor assembly.
 
Event or Problem Description
It was reported that prior to starting a da vinci assisted surgical procedure, system was checked and persistent error code 32056 was observed on universal side manipulator (usm) arm 2.Troubleshooting was performed via power cycle and hard reboot; however, the issue persisted.Tse advised to disable usm arm 2.Surgeon elected not to disable usm arm 2.The planned procedure was continued under current condition using same system.No report of patient injury.It was further reported that upon completion of the procedure, system was checked and it was indicated that the error fault on usm arm 2 remained persistent.
 
Additional Manufacturer Narrative
The root cause is attributed to a faulty yaw searchlight sensor causing communication issues within the usm2.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, 4-ARM
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24508760
Report Number2955842-2026-15049
Device Sequence Number9960364
Product Code NAY
UDI-Device Identifier00886874110690
UDI-Public(01)00886874110690
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380614-11
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown